MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6, patient information: unknown/not provided.Section d6a, if implanted, give date: not applicable.There is no indication the lens was implanted.Section d6b, if explanted, give date: not applicable.There is no indication the lens was implanted.Therefore, it was not explanted.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) did not deploy well with the inserter and the iol did not unfold.The iol was inserted and then removed.No further information was provided.
 
Additional Manufacturer Narrative
Additional information.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: may 6, 2025.Section h3: evaluated by manufacturer: yes.Device evaluation: the iol was not received for evaluation.The handpiece/ preloaded device was received.Visual inspection under magnification revealed the complaint handpiece was received with the plunger rod partially advanced.Viscoelastic residue was not observed to be evenly distributed throughout the cartridge indicating an inadequate amount of ovd may have been used which could contribute to the complaint issue reported.The cartridge tip was observed to be deformed and was damaged; the damage extended to the cartridge tube.The lens module was inspected revealing no issues or viscoelastic residue.The device assembly was inspected revealing no issues.The plunger rod and plunger rod advancement were inspected revealing no issues.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21859154
Report Number3012236936-2025-000108
Device Sequence Number4721543
Product Code HQL
UDI-Device Identifier05050474731738
UDI-Public(01)05050474731738(17)271017
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown